MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SHOULDER HOLDER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. SHOULDER HOLDER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7207340
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shoulder holder was locked tight, the mechanism for attaching to bed rail has seized up and cannot be moved.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and it was observed that the boom arm and pulley were not included.A functional evaluation revealed that the rail mounting lock was seized and could not be rotated.The complaint was verified.The device has been in service for over 5 years, thus any malfunction presented at this point in time would not be related to the manufacture of the product.A complaint history review concluded this was a repeat issue.Factors that could have contributed to the reported event include an impact event inconsistent with intended use, cross-threading, or an application of excess torque.

Brand Name
SHOULDER HOLDER
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10511421
Report Number1219602-2020-01373
Device Sequence Number16902331
Product Code FWZ
UDI-Device Identifier03596010408402
UDI-Public03596010408402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207340
Device Catalogue Number7207340
Device Lot Number354007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1